When most people think of allergies, they think of symptoms like a runny nose, itchy eyes, and sneezing. While many patients with allergies to mold, pollen, dander, and other common allergens do experience these symptoms, they're not the only symptoms allergies can cause. If you're suffering from any of following symptoms, you should consider the possibility that they're being caused by your allergies.
There's a bit of a misconception that if a runny nose and sneezing is accompanied by nausea, it must be caused by a flu, not allergies. This is completely false. Allergies can cause nausea. Often this nausea arises because the allergies cause an increase in mucus production and all of the extra mucous drains into the stomach, causing irritation. The nausea associated with allergies can also be brought on by dehydration, which can result from the loss of fluid associated with increased mucous. If you're feeling perpetually nauseous and can't figure out why, getting your allergy symptoms under control with medication and drinking more water will likely help.
Loss of Balance and Coordination
Do you find yourself bumping into things a lot? Maybe you just feel generally clumsy or as if you've lost your sense of balance. While there are many possible causes for a loss of balance and coordination, but if you're a known sufferer of allergies, they're a likely culprit.
When allergies cause your nose to become stuffy, fluid balance in your inner ear might be affected. Since your middle ear helps you balance and coordinate your motions, if the fluid pressure in the ear is altered, so is your ability to balance. If you're developing balance issues in spite of being on medication to control your allergies, this is a sign it might be time to talk to your doctor about switching medications and finding a more effective treatment for your allergies.
Often patients with allergies blame the brain fog they experience on their allergy medications. Sometimes, however, it is the allergies themselves that cause this symptom. If you feel like your mental clarity is lacking, don't immediately take yourself off of your allergy medications -- you'll be left with a lot more symptoms. Talk to your doctor. He or she may be able to prescribe a different medication that better manages your allergies so you are not left with brain fog.
If you're suffering from the symptoms above in addition to more common allergy symptoms, be sure to mention them to your doctor. He or she may perform tests to help determine whether they're being caused by your allergies or by something more sinister. For more information, contact a company like the Allergy Clinic - Idaho.